Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 28, NWS La Crosse, WI

February 6, 20147 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Feb 6, 2014, 11:41 AM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Feb 7, 2014, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 11:41 AM CST (17:41 UTC)
In effect from
Feb 7, 2014, 12:00 AM CST
Expired
Feb 7, 2014, 9:00 AM CST
In force
9 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS43 KARX 061741
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 AM CST THU FEB 6 2014

...ANOTHER NIGHT OF BITTER COLD...

.CLEAR SKIES WILL HELP TEMPERATURES TUMBLE INTO THE SINGLE DIGITS
TO TEENS BELOW ZERO LATE TONIGHT. COUPLE THIS WILL BLUSTERY WEST
WINDS AND WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED. CARE
SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE COLD LATE TONIGHT
THROUGH FRIDAY MORNING. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-070145-
/O.EXP.KARX.WC.Y.0027.000000T0000Z-140206T1800Z/
/O.NEW.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1141 AM CST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* WIND CHILLS OF 20 TO 30 BELOW LATE TONIGHT INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN
  AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

RIECK
7 follow-up statements
792 
WWUS43 KARX 062102
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
302 PM CST THU FEB 6 2014

...ANOTHER NIGHT OF BITTER COLD...

.CLEAR SKIES WILL HELP TEMPERATURES TUMBLE INTO THE SINGLE DIGITS
TO TEENS BELOW ZERO LATE TONIGHT. COUPLE THIS WILL BLUSTERY WEST
WINDS AND WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED. CARE
SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE COLD LATE TONIGHT
THROUGH FRIDAY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-070515-
/O.CON.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
302 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

* WIND CHILLS OF 20 TO 30 BELOW LATE TONIGHT INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$
429 
WWUS43 KARX 062350
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
550 PM CST THU FEB 6 2014

...WIND CHILLS BEGINNING TO DROP...

.WIND CHILLS EARLY THIS EVENING HAVE ALREADY FALLEN TO 10 TO 20
BELOW ZERO. EXPECT WIND CHILLS TO CONTINUE TO FALL THROUGH THE
EVENING...RANGING FROM 20 TO 30 BELOW ZERO AFTER MIDNIGHT THROUGH
FRIDAY MORNING. CARE SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE
COLD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-070800-
/O.CON.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
550 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

* EXPECT WIND CHILLS OF 20 TO 30 BELOW ZERO AFTER MIDNIGHT INTO
  FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

AJ
243 
WWUS43 KARX 070307
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
907 PM CST THU FEB 6 2014

...WIND CHILLS CONTINUING TO FALL...

.FALLING TEMPERATURES THIS EVENING HAS ALLOWED WIND CHILLS TO DROP
INTO THE 15 TO 25 BELOW ZERO RANGE AT MOST LOCATIONS. EXPECT WIND
CHILLS TO CONTINUE TO FALL...RANGING FROM 20 TO 30 BELOW ZERO
AFTER MIDNIGHT THROUGH FRIDAY MORNING. CARE SHOULD BE TAKEN TO
PROTECT YOURSELF FROM THE COLD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071115-
/O.CON.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
907 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* EXPECT WIND CHILLS TO DROP INTO THE 20 TO 30 BELOW ZERO RANGE
  AFTER MIDNIGHT INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

AJ
373 
WWUS43 KARX 070527
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CST THU FEB 6 2014

...BITTER COLD WIND CHILLS EXPECTED THROUGH THE MORNING HOURS...

.LOOK FOR WIND CHILLS OF 15 TO 30 BELOW ZERO TO PERSIST THROUGH
THE MORNING HOURS. CARE SHOULD BE TAKEN TO PROTECT YOURSELF FROM
THE COLD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071330-
/O.CON.KARX.WC.Y.0028.140207T0600Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1127 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* EXPECT WIND CHILLS BETWEEN 15 AND 30 BELOW ZERO THROUGH THE
  EARLY MORNING HOURS...IMPROVING TO ZERO TO 10 BELOW BY NOON.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

AJ
591 
WWUS43 KARX 070907
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
307 AM CST FRI FEB 7 2014

...BITTER COLD WIND CHILLS EXPECTED THIS MORNING...

.DURING THE PAST HOUR...THE COLDEST WIND CHILLS WERE FOUND AT 
BARRE MILLS WISCONSIN WITH A MINUS 35 WIND CHILL AND CANTON
MINNESOTA WITH A MINUS 29 WIND CHILL. LOOK FOR WIND CHILLS OF 15
TO 30 BELOW ZERO TO PERSIST THROUGH THIS MORNING. 

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE WITHIN 30 MINUTES. 
AS A RESULT...CARE SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE
COLD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071500-
/O.CON.KARX.WC.Y.0028.000000T0000Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
307 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* EXPECT WIND CHILLS BETWEEN 15 AND 30 BELOW ZERO THROUGH MUCH OF
  THIS MORNING...AND THEN IMPROVING TO ZERO TO 15 BELOW BY NOON.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

BOYNE
083 
WWUS43 KARX 071221
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
621 AM CST FRI FEB 7 2014

...BITTER COLD WIND CHILLS EXPECTED THIS MORNING...

.DURING THE PAST HOUR...THE COLDEST WIND CHILLS WERE FOUND AT
BARRE MILLS WISCONSIN WITH A MINUS 37 WIND CHILL AND CANTON
MINNESOTA WITH A MINUS 34 WIND CHILL. LOOK FOR WIND CHILLS OF 15
TO 30 BELOW ZERO TO PERSIST THROUGH MID MORNING.

WIND CHILLS THIS COLD CAN PRODUCE FROST BITE WITHIN 30 MINUTES.
AS A RESULT...CARE SHOULD BE TAKEN TO PROTECT YOURSELF FROM THE
COLD.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071500-
/O.CON.KARX.WC.Y.0028.000000T0000Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
621 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* EXPECT WIND CHILLS BETWEEN 15 AND 30 BELOW ZERO THROUGH MID
  MORNING...AND THEN IMPROVING TO ZERO TO 15 BELOW BY NOON.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND
GLOVES.

&&

$$

BOYNE
822 
WWUS43 KARX 071458
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
858 AM CST FRI FEB 7 2014

...IMPROVING WIND CHILLS...

.AS TEMPERATURES WARM UNDER ABUNDANT SUNSHINE...EXPECT IMPROVING
WIND CHILL VALUES. THE ADVISORY IS NO LONGER NECESSARY...AND HAS
BEEN ALLOWED TO EXPIRE. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071600-
/O.EXP.KARX.WC.Y.0028.000000T0000Z-140207T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
858 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

AS TEMPERATURES WARM UNDER ABUNDANT SUNSHINE...EXPECT IMPROVING
WIND CHILL VALUES. THE ADVISORY IS NO LONGER NECESSARY...AND HAS
BEEN ALLOWED TO EXPIRE. 

$$

MW

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:40 AM CST, 1 minute earlier.

Area forecast discussion, Feb 6, 11:40 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1140 AM CST THU FEB 6 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 317 AM CST THU FEB 6 2014

MAIN FORECAST CONCERNS ARE ON WIND CHILLS THIS MORNING AND AGAIN
TONIGHT INTO FRIDAY MORNING. FOCUS THEN TURNS TO SNOW LATE FRIDAY
NIGHT THROUGH SATURDAY.

LATEST SURFACE OBSERVATIONS SHOWED BITTERLY COLD AIR IN PLACE ACROSS
THE REGION. EARLY MORNING TEMPERATURES WERE MAINLY IN THE SINGLE
DIGITS BELOW ZERO. FAVORED COLD SPOTS...SUCH AS BLACK RIVER
FALLS...HAVE PLUMMETED TO -20 ALREADY EARLY THIS MORNING. MOST OF
THE AREA SHOULD COME CLOSE TO TOUCHING THE TEENS BELOW ZERO BEFORE
TEMPERATURES START TO REBOUND LATER THIS MORNING.

THE FORECAST AREA WILL REMAIN SITUATED BETWEEN HIGH PRESSURE
CENTERED OVER THE MIDDLE MISSISSIPPI RIVER VALLEY AND LOW PRESSURE
OVER HUDSONS BAY. COLD NORTHWEST FLOW WILL PERSIST TODAY INTO
TONIGHT. HIGHS TODAY WILL ONLY MAKE IT INTO THE SINGLE DIGITS ABOVE
ZERO. A MODEST PRESSURE GRADIENT ACROSS THE AREA WILL PRODUCE WEST
WINDS OF 10 TO 15 MPH...WITH CHILLS OF OF 20 TO 30 BELOW ZERO EARLY
THIS MORNING...IMPROVING INTO THE SINGLE DIGITS TO TEENS BELOW ZERO
THIS AFTERNOON AS TEMPERATURES WARM SLIGHTLY. ANOTHER BITTERLY  COLD
NIGHT IS IN STORE FOR THE REGION TONIGHT WITH LOWS FALLING INTO THE
SINGLE DIGITS TO TEENS BELOW ZERO. THE PRESSURE GRADIENT REMAINS IN
PLACE OVERNIGHT WITH WEST WINDS OF 5 TO 10 MPH EXPECTED. THESE WINDS
WILL ONCE AGAIN DRIVE WIND CHILL VALUES DOWN INTO THE 20 TO 30 BELOW
ZERO RANGE AND A WIND CHILL ADVISORY WILL BE NEEDED TONIGHT INTO
FRIDAY MORNING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 317 AM CST THU FEB 6 2014

AFTER A BITTERLY COLD START TO FRIDAY MORNING...TEMPERATURES WILL
REBOUND NICELY AS SOUTHWEST WINDS INCREASE AHEAD OF A FAST MOVING
STORM SYSTEM APPROACHING FROM THE PACIFIC NORTHWEST. PLAN ON HIGH
TEMPERATURES IN THE TEENS TO AROUND 20. THE SHORTWAVE IS EXPECTED TO
RACE EAST ACROSS SOUTH DAKOTA FRIDAY NIGHT AND PUSH INTO THE UPPER
MISSISSIPPI RIVER VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING.
STRONG ISENTROPIC LIFT MOVES INTO THE FORECAST AREA DURING THIS
TIMEFRAME ON THE 270-310 K SURFACES. ALSO...THERE WILL BE A DEEP
DENDRITIC GROWTH ZONE...DGZ...IN PLACE RANGING FROM 200 TO 300 MB
THICK WHICH WILL LEAD TO SOME VERY FLUFFY SNOW. NAM AND GFS SNOW
RATIOS ARE RUNNING IN THE 20-30 TO 1 RANGE WHICH LOOKS REASONABLE
GIVEN THE DEPTH OF THE DGZ.  ALSO...THERE IS SUBSTANTIAL LIFT THROUGH
THE DGZ AND RELATIVELY LIGHT TO MODERATE WINDS.  THE SNOW FLAKE TYPE
SHOULD BE DENDRITES WITH AGGREGATES LIKELY. THIS WILL LEAD TO
ENHANCED SNOW ACCUMULATIONS. AT THIS TIME THINKING ACCUMULATIONS
SHOULD RANGE FROM 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO
5 INCHES POSSIBLE. WHERE THE HEAVIEST BAND WILL SET UP IS SOMEWHAT
UNCERTAIN GIVEN THE MODEL DIFFERENCES ON THE PLACEMENT OF THE
HEAVIEST PRECIPITATION. AT THIS POINT IT LOOKS LIKE A WINTER WEATHER
ADVISORY WILL BE NEEDED FROM LATE FRIDAY NIGHT INTO SATURDAY FOR
SNOW. WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM. THE NAM
WOULD SAY THE HEAVIEST SNOW WILL FALL ALONG AND NORTH OF THE I-90
CORRIDOR. THE GFS SUGGESTS THE HEAVIEST SNOW WOULD FALL ALONG AND
SOUTH OF THE I-94 CORRIDOR...SO SOME PLACEMENT ISSUES TO WORK OUT
YET. IF THE ECMWF SOLUTION HOLDS...LOCATIONS SOUTH OF INTERSTATE
90 WOULD SEE THE HEAVIER SNOWFALL.

THE SHORTWAVE WILL PUSH EAST OF THE REGION LATE SATURDAY AFTERNOON
INTO SUNDAY EVENING WITH SNOW ENDING. BITTERLY COLD AIR THEN SURGES
BACK INTO THE REGION IN WAKE OF THIS SYSTEM. 925 MB TEMPERATURES GO
FROM AROUND -14C SATURDAY NIGHT TO -20C SUNDAY NIGHT. LOOK FOR LOW
TEMPERATURES TO PLUMMET INTO THE TEENS BELOW ZERO SUNDAY NIGHT INTO
MONDAY MORNING. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5
TO 8 MPH WILL PRODUCE WIND CHILLS OF -20 TO -3O AND A WIND CHILL
ADVISORY WILL LIKELY BE NEEDED.  THE COLD AIRMASS THEN RETREATS TO
THE NORTH LATE MONDAY INTO TUESDAY WITH TEMPERATURES WARMING
SLIGHTLY. QUIET WEATHER IS IN STORE FOR THE REGION TUESDAY INTO
WEDNESDAY WITH HIGHS MAINLY IN THE TEENS AND LOWS IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1140 AM CST THU FEB 6 2014

SOME...MOSTLY VFR CLOUDS MAKING THEIR WAY EAST/SOUTHEAST ACROSS THE
NORTHERN PLAINS. RAP13/NAM12 TRENDS ARE TO DIMINISH THE SATURATION
AS IT MOVES EAST...AND WILL STAY WITH THE SKC FORECAST FOR THE TAFS.

WINDS STILL DECOUPLED AT KLSE...BUT SHOULD START MIXING VERY SOON.
TIGHT PRESSURE GRADIENT WILL KEEP WINDS UP THROUGH THE
NIGHT...AROUND 10 KTS OR SO...AT BOTH KRST/KLSE. THEY WILL BECOME
MORE SOUTHWESTERLY FRI MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     WIZ017-029-032>034-041>044-053>055-061.

MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     MNZ079-086>088-094>096.

IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     IAZ008>011-018-019-029-030.
&&

SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RIECK
Hazardous weather outlook, Feb 6, 5:21 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
521 AM CST THU FEB 6 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
521 AM CST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON. WIND CHILLS WILL
RANGE FROM 20 TO 30 BELOW.

WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILLS OF 20 TO 30 BELOW WILL CONTINUE INTO FRIDAY MORNING.

SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM LATE FRIDAY
NIGHT THROUGH SATURDAY.

WIND CHILLS OF 20 TO 30 BELOW ARE EXPECTED LATE SUNDAY NIGHT INTO
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.